May 20, 2012
Hello. I have a coinfection of hiv and hep C. I have been treated for hep C and failed. I am not being treated a second time with telepravir. I do not have anemia or the rash that goes along with the treatment. My doctor told me that there is a correlation between side effects and a cure. Is this true?
Response from Dr. McGovern
Some have suggested that there is a correlation between side effects and cure, but there is no strong evidence regarding that claim.
Your doctor may not be retreating you with triple therapy (telaprevir, Peg and Ribavirin) because perhaps you had a very slow response to dual therapy and he/she is worried that you may just develop resistance to telaprevir and not achieve any benefit. I would ask your doctor to make that reasoning clear to you so you understand it.
viral load undectable but decreasing CD4
- Is Loose Stool An Early Sign Of HIV?
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can You Get Genital Warts In Your Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.